Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Chest symptoms
|propertyofbigdaddy - Sun Dec 09, 2007 7:23 am||
Hello. I am 35 year old female, in realtively good health. Since April, I have lost nearly 50 lbs (was 286- now 236) and I exercise 5-6 times a week by walking or running. For the past two years, I have been experiencing PVCs which have gradually become more pronouced. They began as slight flutters and have now progressed to feeling as if the heart literally stops. I, of course, know that its not "stopping" per se, but nonetheless, it feels as if it stops and I get almost like a surge of adrenaline when it happens. Every morning I wake, I have extreme pressure in my chest on the left side under my breast that radiates to my left shoulder and aches all the way to my back. It usually gets better throughout the day, however for the last week and a half, it has gotten worse and has been lasting all day. For three weeks, I have been experiencing bouts of dizziness, also. I tried antacids hoping it was related to gastro symptoms, but I recieved no relief what so ever. I went to my PCP on Wednesday and he immediately sent me to the ER.My blood pressure was elevated ( I am usually 110/60 and it was 172/120) I was admitted and had numerous blood tests (enzymes negative), EKGs( one showed two different places where the line should have gone up and stayed flat) and a stress test that said everything looked fine.I was given a nitrogylcerin patch while in the hospital and actually slept without any discomfort for the first time in months. The inpatient physician and hospital cardiologist felt it was safe for me to go home with instructions to take 81 mg of aspirin once a day, continue with exercising and a heart-healthy diet. She wrote me a prescription for Protonix and stated she thought it might be gastro related. I nearly had a heart attack when it came to paying for the medicine (insurance covered $20, I paid $110) and have been follwing doctor's orders. Its early Sunday morning, and I awoke at 5:45 with extreme discomfort again. I took antacids (no help) and my aspirin and Protonix, and still feel pretty crappy. I have some stresses in my life ( work/single mom) but nothing that's too tough to deal with. I had Rheumatic fever in my early teens but have been told their was no permanent damage, I partied in college and did partake in recreational drug use but never extensive overuse or abuse. I am probably the healthiest I have been in 15 years, The pressure is not better nor worse with exercise; the same after eating or drinking. I do not smoke and have not for nearly 8 years. I do not believe its anxiety. I have never had a panic attack. I have no family history of heart disease or heart attacks. Something to note, I was flying to Florida and fighting a cold. I took Sudafed to relieve sinus pressure and afterwards, it felt as if my chest was in a vise. After an hour, the symptoms subsided and I was ok. I just thought of it as a fluke. Then, I had a horrible headache a few weeks ago. I tried Advil and it was still pretty severe. Thinking it was perhaps sinus-related, I took some sudafed. Well, I thought my chest would burst. So I just made a mental note not to take it again. So, basically, I am scared. I don't think its "all in my head". I have legitimate discomfort and I am really concerned. Even though it has only been 3 and a half days on the Protonix, I feel as bad if not worse. Any suggestions? [/b]
|Dr. Chan Lowe - Fri Feb 01, 2008 1:26 am||
I am quite concerned by this story. Your symptoms are concerning for a cardiac issue, particularly since the nitroglycerin helped. I understand that you have been evaluated by a cardiologist and everything seemed OK but I would recommend you follow up with them to see if there may be other testing that is indicated.
When it comes to the heart it is best to be extra sure that there is nothing going so that nothing is missed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.